First off all, it's sooo stupid they want you to go on Remicade!! They're not doctors! Those are similar drugs, but they're different. Needless to say that Remicade didn't work for you and Humira does, take a hint you -_ _ _ _ _ _ insurance company! Arrrgghhhh So not fair!! I hope you'll be able to solve this problem!
the wisdom teeth...I just had an operation a month ago. I was under anesthesia and they got all 4 of them out. I'm on Imuran so my CD doctor was worried too and really wanted me to have the operation before switching to Remicade/Humira. It was like "You can't have that surgery under R or H!" so I was really really scared as hell and wanted to get it over with in order to start with H/R finally. I'm really sorry because I know you'll be even more scared after I've told you this. Your doctor's worried about
the steroids, and I'm worried about
the steroids AND Humira. It's not going to be easy!
Ok, so I'm going to tell you how it went for me. The surgeon that took my teeth out heard about
CD but I have to say he had no clue whatsoever!! I had to write them a paper that said which meds I was taking and then I wrote that I'm on metronidazole and that my doc said I should continue taking it because it was good for the teeth too. I asked them to get it IV and I also told them my doc said it was ok to take this other antibiotic too but IV. So they gave me metronidazole and that other antibiotic 3x a day for 5 days. The thing is that I knew it was going to be hard to recover since I have CD and I take Imuran, and that's why I asked them to stay at the hospital longer. They were going to release me the same day and I had a fever, got my period due to anesthesia, threw up blood 5 times (I guess a lot of it went down my throat during the surgery). The worst part was the pain and not being able to eat. If they had sent me home I don't even want to think what would have happened. Us Crohnies have malnutrition anyway and to have to take two antibiotics at once 3 times a day on an empty stomach with active CD NO THANK YOU!! I lost weight, I am now even more anemic than I was. Oh and I got a B12 shot a few days before the surgery cuz it helps iron to work better and because I was on metronidazole anyway which sort of kills B12 so...
My advise to you is to do everything you can to stay at the hospital as long as you don't recover. It's going to be a hard recovery especially because you're on Humira. God forbid that you get postoperative complications on your jaw (and it is possible) - I'm not trying to scare you. I was warned about
this before the surgery. It's getting 4 teeth out! For a healthy person it would be hard to recover, let alone for us! So don't panic over the antibiotics they're going to give you. Antibiotics will help you! I know I'm probably not supposed to tell you that they should give you metronidazole (a normal antibiotic for CD) but I know it's helped me a lot after the operation, it's good for your intestines (unlike other antibiotics) so maybe you should just ask your doctor what he thinks.
I was swollen for about
a week. My right side looked and felt worse. But honestly, I thank God I got two antibiotic 3x a day through IV cuz without it I think I would've been in big problems. Imagine taking 2 antibiotics 3 a day orally on an empty stomach ( i know, I've already said it)! Plus IV works faster and has a much much bigger effect! Oh and I drank a lot of Ensure since you don't have to chew it and it has a lot of vitamins in it,etc. What else, what else...I don't know.
Let me know if you need more information. I hope everything goes well. Just try get your doctor to give you the antibiotic/s IV and keep you there till you get better. I'm glad he's so worried, it means he'll do everything he can do to get you through this. I even had to tell my surgeon to do the blood works...yeah, it's great to have to teach doctors
Oh and I got a painkiller IV too. Every 8 hours. Worked like a charm! ;) Oh and when I woke up it was painful but it gets better. Just put a lot of pillows below your head because it's really important that the blood doesn't go up to your head - it'll hurt more, etc. Keep your head up at all times - like when you're in the bathroom - don't look down! I think that's about
Keep us posted!
P.S. I hope that you'll have some use of my experience. I know was really scared as hell...
P.S. 2 If you throw up the first day, after drinking water or tea or ensure or whatever, don't panic! It's good that you try to get as much of water, tea, whatever in you so that all the blood that's possibly in you gets out of you stomach. It wouldn't be good if it went down your intestines...so throwing up blood is good!
21 yr. old with crohn colitis. Diagnosed in March 2004. No surgeries so far.
Post Edited (caroline_r) : 2/11/2009 4:02:32 AM (GMT-7)